Side Effects Of Using Creams That Contain Steroids For A Long Time?
Are there any side effects due to long-term use of doctor creams containing steroids?
Hello Camkaaayumadeenah, thank you for the question for HealthReplies.com
Creams containing steroids should not be used in the long term. The safe limit for using creams containing steroids is 2-3 weeks. However, if you have certain skin conditions, steroid creams can be used for a longer time. However, using steroid creams for more than 3 weeks should always be in consultation with a dermatologist. The use of steroid creams can be given for more than 3 weeks if the benefits of using the cream are considered to be greater than the losses due to side effects.
The use of creams that contain steroids for a long time can have local (skin only) or systemic (whole body) side effects. Systemic side effects are more likely when the steroids used are high potency steroids.
The following are some of the local side effects that can occur:
skin atrophy that causes the skin to appear thinner, wrinkled, and prone to sores and bleeding, appearing stretch marks, discoloration of the skin, bruising, and the appearance of blood vessels under the skin (telangiectasis), hair growth on the skin makes it easier for fungal and bacterial infections on the skin to trigger the appearance of rosacea, which is redness of the skin accompanied by the appearance of small, pus-filled bumps that look like pimples
Some of the systemic side effects that can occur include:
high blood pressure increased blood sugar swelling in the body and increased body weight due to water retention increased eye pressure increased risk of systemic infections decreased production of natural steroid hormones in the body osteoporosis
You should always consult with your doctor before using certain creams that contain steroids, especially when used on the face area.
So much information from me, hopefully it will be enough to answer
dr. irna cecilia